MAUDE Adverse Event Report: IMPULSE DYNAMICS (USA) INC. OPTIMIZER SMART SYSTEM; IMPLANTABLE PULSE GENERATOR

IMPULSE DYNAMICS (USA) INC. OPTIMIZER SMART SYSTEM; IMPLANTABLE PULSE GENERATOR
Model Number 10-A604-3-US
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The discrepancy between the programmer screen display and the hard copy print-out of the zebra printer was first observed at (b)(6).The programmer was not returned to manufacturer.Replicates of the exact same programmer and zebra printer were taken from stock inventory in the us and (b)(6) and the discrepancy was reproducible.The contract manufacturer for the programmer was contacted and initial evaluation is that there is a software bug that requires some text labels to be corrected in the existing software code.The fix is being developed and will be implemented in the field.
 
Event or Problem Description
The omni ii programmer with omni smart application software is used to program the optimizer smart ipg.Omni ii programmer with omni smart application software screen display does not match hard copy paper print-out from associated zebra printer.The values for %therapy total and %therapy 24 hours are transposed.The values on programmer display screen are correct.The physician users rarely use the zebra printer hard copy but the possibility exists that in some rare case the physician may decide to use it or place it in the patient medical record.Because the physician will adjust therapy on the basis of the programmer screen display, the risk of harm to the patient is remote.
 
Additional Manufacturer Narrative
The discrepancy between the programmer screen display and the hard copy print-out of the zebra printer was first observed at the university of mannheim in germany.The programmer was not returned to manufacturer.Replicates of the exact same programmer and zebra printer were taken from stock inventory in the us and germany and the discrepancy was reproducible.The contract manufacturer for the programmer was contacted and initial evaluation is that there is a software bug that requires some text labels to be corrected in the existing software code.The fix is being developed and will be implemented in the field.H11 - corrected data ((b)(6) 2020) the device malfunction reported was a software bug where the values for %therapy were incorrect for the hard copy printer output but correct on the display screen of the programmer.There was no serious injury, harm or death to the patient.After reviewing the risks, it is unlikely the recurrence of this discrepancy would lead to patient harm because most sites do not use the zebra printer involved and the values transposed are relatively close in clinical application.Impulse dynamics is reporting this event out of caution.A fsca was conducted whereby a resolution to the software bug was loaded onto affected programmers as an upgrade to the units.The fsca has been mostly completed with a very small number of units that have not been upgraded yet due to limited access posed by the covid-19 crisis.These will be completed as soon as access is granted.The upgrades have been successful and the upgrade introduces no new risks.There is a low chance that the software bug will recur with upgraded programmers.This matter is deemed to be closed from the manufacturer's perspective.
 
Event or Problem Description
Omni ii programmer with omni smart application software screen display does not match hard copy paper print-out from associated zebra printer.The values for %therapy total and %therapy 24 hours are transposed.The values on programmer display screen are correct.The physician users rarely use the zebra printer hard copy but the possibility exists that in some rare case the physician may decide to use it or place it in the patient medical record.Because the physician will adjust therapy on the basis of the programmer screen display, the risk of harm to the patient is remote.Patient problem code : 2199 (no consequences or impact to patient).

Brand Name
OPTIMIZER SMART SYSTEM
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
IMPULSE DYNAMICS (USA) INC.
1 blue hill plaza, floor 16
suite 11610
pearl river NY 10965
MDR Report Key10323349
Report Number3007805252-2020-00001
Device Sequence Number19682835
Product Code QFV
UDI-Device Identifier00810003380012
UDI-Public00810003380012
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P180036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-A604-3-US
Device Catalogue Number10-A604-3-US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Other;